Alert archive / Tennessee / Tornado Warnings in 2006
Tornado Warning 12, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 7, 2006, 6:17 PM CDT for Lincoln County, Moore County, Tennessee. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 6:17 PM CDT (23:17 UTC)
- Expired
- Apr 7, 2006, 7:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 57 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 6:33 PM CDT | TORNADO | 5 E Petersburg, TN | |
| Apr 7, 6:45 PM CDT | TORNADO | 7 Ne Fayetteville, TN | TORNADO SPOTTED ON THE GROUND NEAR MULBERRY ALONG HIGHWAY 50. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 10:20 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 072318
TORHUN
TNC103-127-080000-
/O.NEW.KHUN.TO.W.0012.060407T2317Z-060408T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
617 PM CDT FRI APR 7 2006
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN LINCOLN COUNTY IN TENNESSEE
NORTHERN MOORE COUNTY IN TENNESSEE
* UNTIL 700 PM CDT
* AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES WEST OF
PETERSBURG...MOVING EAST-NORTHEAST AT 45 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
BELLEVILLE BY 630 PM CDT
LYNCHBURG BY 645 PM CDT
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HAIL
UP TO 2 INCHES IN DIAMETER...AND DESTRUCTIVE STRAIGHT LINE WINDS IN
EXCESS OF 70 MPH...EVEN OUTSIDE OF THE TORNADO AREA.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET.
LAT...LON 3525 8681 3510 8681 3512 8652 3525 8629
3540 8626 3532 8643 3536 8658
$$
DJN1 follow-up statement
000
WWUS54 KHUN 072336
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
634 PM CDT FRI APR 7 2006
TNC103-127-080000-
/O.CON.KHUN.TO.W.0012.000000T0000Z-060408T0000Z/
MOORE TN-LINCOLN TN-
636 PM CDT FRI APR 7 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHERN
LINCOLN AND MOORE COUNTIES...
AT 634 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 5 MILES
EAST OF PETERSBURG. THIS TORNADO IS MOVING EAST AT 40 MPH.
THE TORNADO WILL BE MOVING INTO MOORE COUNTY...AND BE NEAR
LYNCHBURG BY 655 PM CDT
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
HAIL UP TO 2 INCHES IN DIAMETER...AND DESTRUCTIVE STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH...EVEN OUTSIDE OF THE TORNADO AREA.
THIS IS A DANGEROUS STORM. SEEK SHELTER IMMEDIATELY. THE SAFEST
PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE... SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN
AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES
OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER.
LAT...LON 3525 8681 3510 8681 3512 8652 3525 8629
3540 8626 3532 8643 3536 8658
$$
DJNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 7, 6:08 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 7, 6:08 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 608 PM CDT FRI APR 7 2006 .RADAR UPDATE... THIS IS REGARDING THE TORNADO WARNED STORMS IN NW AL. CLASSIC SUPERCELL NOW ENCROACHING OVER THE SHOALS WITH A TORNADO REPORT. HOWEVER...TV TOWER CAMERAS ARE SHOWING A WELL DEFINED WALL CLOUD WITH HIGH CLOUD BASE. THIS CELL IS MOVING EAST. T/TD SPREADS HAVE INCREASED WITH DEW POINTS DROPPING INTO THE UPPER 50S...HOWEVER...LCLS STILL APPEARS LOW ENOUGH FOR TORNADOES IN NEAR STORM ENVIRONMENT. CLOUD STREETS ON KHTX ARE NOW S-N...WITH SFC OBS SHOWING BACKED WINDS NOW TO THE S. SIGNIFICANT WIND DAMAGE THREAT AND RAIN WRAPPED TORNADO THREAT CONTINUES WITH SOUTHERN SUPERCELL(S) IN COLBERT AND FRANKLIN COUNTIES. OTHER AREA OF CONCERN IS SOUTHERN MIDDLE TENNESSEE COUNTIES AS SUPERCELL COMPLEX ADVANCES E. TORNADO THREAT MAY BE HIGHEST WITH THESE CELLS. && KULA
Hazardous weather outlook, Apr 7, 2:20 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 220 PM CDT FRI APR 7 2006 ALZ001>010-016-TNZ076-096-097-080100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 220 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... TORNADO WATCHES ARE IN EFFECT UNTIL 8 PM CDT FOR ALL OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE...EXCEPT DEKALB...JACKSON AND MARSHALL COUNTIES. THE ATMOSPHERE SO FAR THIS AFTERNOON HAS BEEN CAPPED...PREVENTING THUNDERSTORMS FROM FORMING. CURRENT TRENDS INDICATE THAT THE CAP IS BEGINNING TO ERODE...AND WILL ALLOW THUNDERSTORM DEVELOPMENT TO BEGIN LATER THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST ALABAMA BETWEEN 3 AND 4 PM...SPREADING EASTWARD INTO THE I-65 CORRIDOR AND HUNTSVILLE/DECATUR METRO AREA BETWEEN 4 AND 6 PM. STORMS MAY NOT REACH PORTIONS OF NORTHEAST ALABAMA UNTIL AFTER 6 PM. THE GREATEST THREAT OF SEVERE WEATHER IS STILL EXPECTED BETWEEN 3 PM AND MIDNIGHT. SOME OF THESE STORMS WILL BECOME SUPERCELLS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY STRONG TORNADOES. OVERNIGHT AND THROUGH SATURDAY MORNING...THESE SUPERCELL STORMS WILL EVENTUALLY CONSOLIDATE INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS. THIS LINE WILL MAINTAIN THE THREAT OF DAMAGING WIND GUSTS AND LARGE HAIL. HOWEVER...CONTINUOUS DEVELOPMENT OF THUNDERSTORMS OVER THE SAME AREAS WILL BRING A THREAT OF SIGNIFICANT HEAVY RAINFALL AND POSSIBLE FLASH FLOODING ACROSS PORTIONS OF THE TENNESSEE VALLEY. THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. STAY TUNED FOR FURTHER OUTLOOKS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE REGARDING THE POTENTIAL FOR SEVERE WEATHER THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL SHIFT EAST OF THE TENNESSEE VALLEY EARLY SATURDAY MORNING. ADDITIONAL SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR THROUGH AT LEAST MIDDAY SATURDAY. THE PRIMARY THREAT WILL BE HEAVY RAIN...BUT SMALL HAIL WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY THIS AFTERNOON AND TONIGHT. BCC
In the hours before
Local storm report, Apr 7, 5:35 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
535 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL WATERLOO 34.92N 88.06W
04/07/2006 M0.50 INCH LAUDERDALE AL AMATEUR RADIO
DIME SIZE HAIL.
&&
BCCLocal storm report, Apr 7, 5:42 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
542 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TORNADO N CHEROKEE 34.76N 87.97W
04/07/2006 COLBERT AL AMATEUR RADIO
ON THE GROUND 1/4 MILE NORTH OF CHEROKEE.
&&
BCCLocal storm report, Apr 7, 6:00 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
600 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FUNNEL CLOUD S CHEROKEE 34.76N 87.97W
04/07/2006 COLBERT AL EMERGENCY MNGR
0557 PM HAIL 5 N FLORENCE 34.87N 87.68W
04/07/2006 M1.75 INCH LAUDERDALE AL EMERGENCY MNGR
GOLF BALL SIZE HAIL NEAR THE INTERSECTION OF HIGHWAY 157
AND COUNTY ROAD 9 IN PETERSVILLE.
&&
BCCLocal storm report, Apr 7, 6:05 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
605 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TORNADO SHEFFIELD 34.77N 87.70W
04/07/2006 COLBERT AL AMATEUR RADIO
TORNADO ON THE GROUND NEAR SHEFFIELD HIGH SCHOOL.
&&
BCCLocal storm report, Apr 7, 6:07 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
607 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TORNADO SHEFFIELD 34.77N 87.70W
04/07/2006 COLBERT AL AMATEUR RADIO
TORNADO ON THE GROUND NEAR SHEFFIELD HIGH SCHOOL.
&&
BCCLocal storm report, Apr 7, 6:12 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
612 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 7 W CHEROKEE 34.76N 88.09W
04/07/2006 E0.50 INCH COLBERT AL AMATEUR RADIO
DIME SIZE HAIL ALONG US 72
&&
BCCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 5:58 PM CDT | Flash Flood Watch | HUN | Franklin, Lincoln, Moore | 8 hr |
| Apr 7, 6:58 PM CDT | Tornado Warning | HUN | Franklin, Lincoln, Moore | 39 min |
Nearby
Tornado Warnings in Tennessee, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.